MAUDE Adverse Event Report: SEE H.10 GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120824
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter email address is not available / known.[conclusion]: the healthcare professional reported that during the venous fistula coiling procedure on normal venous anatomy targeting the transverse sinus, the 8mm x 24cm galaxy g3 coil (gly120824 / l10800) was reported to have issue advancing from the coil introducer.The coil was flushed again, but it still did not advance from the coil introducer.It was reported that the end user tried to unlock the coil from the locking tool, but the coil would not advance out of the introducer.The coil did not enter the microcatheter (excelsior¿ sl-10¿, stryker).It was confirmed that there was no damage noted on the galaxy g3 coil; no bend or kinks were noted on the microcatheter.The galaxy g3 coil was removed from the patient but the microcatheter was left in the patient.There was no report of any adverse event or patient consequence; there was no procedural delay associated with the reported issue.The 8mm x 24cm galaxy g3 coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 8mm x 24cm galaxy g3 coil was returned with its original packaging.The packaging label matched the information documented in the complaint.The device was returned with the embolic coil advanced from the introducer.The device positioning unit (dpu) core wire was seen protruding from the introducer skive.It entered the distal end of the resheathing tool outside the introducer.A kink was observed on the dpu core wire approximately 109 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The embolic coil was seen kinked in two locations along its length.The articulating joint was seen intact.The distal outer sheath had not softened indicating that the detachment process had not been initiated.The v-notch of the resheathing tool was seen not damaged.The device could not be advanced through a lab microcatheter.The length of the embolic coil was greater than the length from the distal end of the green introducer to the point where the dpu core wire protrudes from the introducer skive.Therefore, the coil cannot be retracted completely into the sheath to be in a position able to be advanced.A review of manufacturing documentation associated with this lot (l10800) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the coil was impeded in the introducer was not confirmed during the product evaluation.The embolic coil could not be advanced from the introducer sheath due to the condition in which it was returned.The embolic coil was not able to be advanced from the coil introducer because it could not be retracted back into the sheath without protruding from the introducer skive.There is not enough information in the complaint description to determine the cause of the reported failure.The complaint description did not document whether the flush was maintained prior to the first instance of advancement issue during the procedure.The instruction for use (ifu) provides instructions for when resistance is felt during device advancement through the delivery system.Devices undergo 100% test inspection for movement through the sheath.In addition, devices undergo 100% inspection at final assembly for damage to the embolic coil.The kinks observed at the two locations along the length of the embolic coil would have been caught during final inspection; it is very unlikely that the 8mm x 24cm galaxy g3 coil left the manufacturing facility with the observed kinks along its length.The reported issue that the coil was impeded in the introducer was not confirmed through evaluation and analysis of the returned device.The coil was noted to be kinked in two locations.The information provided in the complaint was not sufficient to determine conclusively the cause of the reported issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.It is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2018-00831.
 
Event or Problem Description
The healthcare professional reported that during the venous fistula coiling procedure on normal venous anatomy targeting the transverse sinus, the 8mm x 24cm galaxy g3 coil (gly120824 / l10800) was reported to have issue advancing from the coil introducer.The coil was flushed again, but it still did not advance from the coil introducer.It was reported that the end user tried to unlock the coil from the locking tool, but the coil would not advance out of the introducer.The coil did not enter the microcatheter (excelsior¿ sl-10¿, stryker).It was confirmed that there was no damage noted on the galaxy g3 coil; no bend or kinks were noted on the microcatheter.The galaxy g3 coil was removed from the patient but the microcatheter was left in the patient.There was no report of any adverse event or patient consequence; there was no procedural delay associated with the reported issue.The 8mm x 24cm galaxy g3 coil is available to be returned for evaluation and analysis.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8149162
Report Number3008114965-2018-00830
Device Sequence Number1747682
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberGLY120824
Device Lot NumberL10800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2018
Initial Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1